Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Springfield, MO

March 24, 2009Cedar County, St. Clair County, Missouri

NWS Springfield, MO issued this flash flood warning at Mar 24, 2009, 10:51 AM CDT for Cedar County, St. Clair County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2009, 10:51 AM CDT (15:51 UTC)
Expired
Mar 24, 2009, 2:00 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 12:00 PM CDTFLASH FLOOD4 Ssw Collins, MOMANY LOW WATER CROSSINGS THROUGHOUT SOUTHEAST ST CLAIR COUNTY EXPERIENCED A RAPID RISE AND FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 536 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
536 m²/s²
0-3 km storm-relative helicity
644 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 241551
FFWSGF
MOC039-185-242200-
/O.NEW.KSGF.FF.W.0006.090324T1551Z-090324T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 AM CDT TUE MAR 24 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 500 PM CDT TUESDAY.

* AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES INDICATE ONE TO TWO INCHES OF         
  RAINFALL HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA...WITH      
  ADDITIONAL HEAVY RAINFALL EXPECTED TO MOVE OVER THE AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE            
  ESPECIALLY   SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3806 9352 3792 9354 3791 9358 3783 9358
      3782 9364 3775 9364 3774 9362 3758 9362
      3759 9408 3766 9408 3769 9407

$$

WISE
1 follow-up statement
000 
WGUS73 KSGF 241900
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE MAR 24 2009

MOC039-185-241909-
/O.CAN.KSGF.FF.W.0006.000000T0000Z-090324T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-ST. CLAIR MO-
100 PM CDT TUE MAR 24 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CEDAR AND
SOUTHEASTERN ST. CLAIR COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. A 
NUMBER OF LOW WATER CROSSINGS IN THE WARNED AREA CONTINUE TO BE 
FLOODED...HOWEVER RAPID INCREASES IN WATER LEVELS ARE NOT EXPECTED. 

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING 
TO ACCOUNT FOR THE LOW WATER CROSSINGS THAT REMAIN FLOODED. NO 
ADDITIONAL RAINFALL IS EXPECTED AND STREAMS AND CREEKS SHOULD BEGIN 
TO RECEDE THIS AFTERNOON AND EVENING. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3806 9352 3792 9354 3791 9358 3783 9358
      3782 9364 3775 9364 3774 9362 3758 9362
      3759 9408 3766 9408 3769 9407

$$

WISE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 10:03 AM CDT, 48 minutes earlier.

Area forecast discussion, Mar 24, 10:03 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 AM CDT TUE MAR 24 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

CURRENTLY...COLD FRONT EXTENDING FROM CENTRAL IOWA TO THE SOUTHWEST
INTO SOUTH CENTRAL OKLAHOMA...WAS PUSHING INTO THE FAR WESTERN
MISSOURI AT 930 AM (1430Z). CONVECTION WAS CONTINUING TO DEVELOP
AND MOVE TO THE NORTHEAST IN THE WARM SECTOR AHEAD AND ALONG OF
THE FRONT...AS A STRONG SOUTHWEST JET REMAINS IN PLACE ACROSS THE
AREA. THE STORMS REMAIN DISCRETE IN NATURE AS THEY ARE IN A BROKEN
LINE EXTENDING FROM CENTRAL MISSOURI INTO EASTERN OKLAHOMA. THE
FRONT WILL SLOWLY MOVE TO THE EAST ALLOWING TRAINING STORMS AS THE
FLOW IS PARALLEL TO THE FRONT. SIGNIFICANT LOW LEVEL WIND SHEAR
REMAINS IN PLACE AS THE STRONG LEVEL JET REMAINS ACROSS THE AREA.
INSTABILITY REMAINS MARGINAL...HOWEVER LAPS DATA SHOWED INSTABILITY
INCREASING OVER THE LAST HOUR WITH 200 TO 500 J/KG OF MLCAPE
EXTENDING FROM NORTHEASTERN OKLAHOMA INTO WEST CENTRAL MISSOURI.
WITH THE STRONG WIND SHEAR AND THE MARGINAL INSTABILITY...STRONG
TO SEVERE STORMS WILL REMAIN POSSIBLE THIS MORNING...WITH
DAMAGING WINDS AND LARGE HAIL. WITH THE STRONG WIND SHEAR AND THE
STORMS STAYING DISCRETE...AN ISOLATED TORNADO CANNOT BE RULED OUT
THIS MORNING...ESPECIALLY ACROSS AREAS WITH THE STRONGER
INSTABILITY.

THE UPPER LEVEL LOW IS CONTINUING TO SPIN ACROSS THE NORTHERN
PLAINS...WITH A DRY SLOT AND A STRONG MID LEVEL JET ROUNDING THE
BASE OF THE LOW ACROSS OKLAHOMA. THE FRONT WILL BEGIN TO
ACCELERATE TO THE EAST LATER THIS MORNING AS THESE FEATURES
CONTINUE TO PUSH EAST. FEEL THAT WHEN THIS OCCURS THE STORMS WILL
BECOME MORE LINEAR IN NATURE AND RACE ACROSS THE AREA THIS
AFTERNOON. THERE IS QUITE A BIT OF CLOUD COVER ACROSS THE ENTIRE
AREA. IF BREAKS CAN OCCUR INSTABILITY WOULD INCREASE. HOWEVER EVEN
WITHOUT MUCH SUN MARGINAL INSTABILITY SHOULD DEVELOP ACROSS THE
ENTIRE AREA. WITH THE STRONG LOW LEVEL JET AND WIND SHEAR A
TORNADO THREAT WILL REMAIN...BUT ONCE THE STORMS BECOME LINEAR THE
MAIN HAZARD WILL BE DAMAGING WINDS. THIS AFTERNOON THE LOW LEVEL
JET WILL BEGIN TO DECREASE...WITH WIND SHEAR ALSO WEAKENING SOME AS A
RESULT...BUT INSTABILITY WILL BE INCREASING. THEREFORE A SEVERE
THREAT WILL REMAIN INTO THE EARLY EVENING HOURS BEFORE THE FRONT
EXITS TO THE EAST. ONCE THE FRONT STARTS TO ACCELERATE THE
POTENTIAL OF FLOODING WILL BE LIMITED.

WISE

&&

.DISCUSSION...

THE PATTERN WILL REMAIN ACTIVE WITH THREE DISTINCT STORM SYSTEMS
IMPACTING THE AREA OVER THE NEXT FIVE DAYS. THE MAIN FORECAST
CONCERN IS WITH THE SYSTEM CURRENTLY AFFECTING THE REGION. A
WEAKER STORM SYSTEM IS THEN SLATED FOR MIDWEEK...BEFORE ANOTHER
STRONG SYSTEM TAKES AIM ON THE REGION LATE THIS WEEK.

TODAY...A NEARLY VERTICALLY STACKED LOW PRESSURE SYSTEM WILL
SLOWLY PULL NORTHEAST THROUGH THE CORN BELT. AT THE SURFACE...A
COLD FRONT IS SLOWLY OVERTAKING A DRY LINE IN KANSAS. LATEST MESO
ANALYSIS AND SHORT TERM MODEL GUIDANCE INDICATES 300 TO 500 J/KG
OF MLCAPE WITH LITTLE CINH WILL WORK INTO SOUTHEAST KANSAS AND FAR
WESTERN MISSOURI DURING THE PREDAWN HOURS. THERE IS A
WINDOW...ALBEIT SHRINKING...WHERE SUPERCELLS MAY REMAIN THE
DOMINANT CONVECTIVE MODE THROUGH 12Z OR SO. ALL MODES OF SEVERE
WILL BE POSSIBLE WITH ANY SUPERCELLS THAT WORK INTO THE WESTERN
COUNTIES.

AROUND SUNRISE...SHORT WAVE ENERGY COMING OUT OF THE DESERT
SOUTHWEST WILL TEND TO ACCELERATE THE COLD FRONT EASTWARD. CLOUD
LAYER SHEAR VECTORS BY THIS TIME WILL BECOME NEARLY PARALLEL TO
THE FRONT...SO EXPECT DISCRETE STORMS TO QUICKLY LINE OUT. THIS
LINE WILL THEN MARCH EAST ACROSS THE OZARKS THROUGHOUT THE DAY.
ENOUGH LOW LEVEL SHEAR WILL CONTINUE TO EXIST TO CARRY AN ISOLATED
TORNADO THREAT. WE WILL ALSO NEED TO WATCH FOR CLOUD BREAKS OUT
ACROSS SOUTH CENTRAL MISSOURI. TEMPERATURES ARE ALREADY GETTING A
WARM START...AND ANY SUNSHINE WOULD JUST INCREASE INSTABILITY AND
THE ATTENDANT SEVERE THREAT.

WILL ALSO BE EXTENDING THE WIND ADVISORY BACK EAST ALONG AND
NORTH OF THE PLATEAU INTO EARLY THIS AFTERNOON. NOT ALL THAT MUCH
DECOUPLING HAS OCCURRED OVERNIGHT. MEANWHILE...A FAIRLY STRONG LOW
LEVEL JET WILL VEER ACROSS THE AREA THIS MORNING. COULD EASILY SEE
A FEW GUSTS TO 45 MPH WELL AHEAD OF THE MAIN LINE OF CONVECTION.
THIS ADVISORY WILL LIKELY BE TRIMMED FROM WEST TO EAST AS THE LINE
OF STORMS ROLLS THROUGH.

TONIGHT AND WEDNESDAY ...A FEW LEFT OVER SHOWERS AND PERHAPS A
THUNDERSTORM WILL QUICKLY EXIT SOUTH CENTRAL MISSOURI EARLY THIS
EVENING. OTHERWISE...DRY WEATHER IS EXPECTED WITH TEMPERATURES
NEAR NORMAL.

WEDNESDAY NIGHT AND THURSDAY...SHORT WAVE ENERGY WILL CROSS
THROUGH THE REGION. THINK THIS WAVE WILL BE STRONG ENOUGH ALONG
WITH SOME DECENT ISENTROPIC UPGLIDE TO CARRY SOME CHANCE POPS.
BEST CHANCES LOOK TO BE ACROSS SOUTHWEST MISSOURI. ANY RAINFALL
WOULD BE RATHER LIGHT.

LATE THIS WEEK...MEDIUM RANGE MODELS INDICATE ANOTHER STRONG
STORM SYSTEM IMPACTING THE REGION. LONG WAVE CHARTS FAVOR STRONG
DIGGING OF ENERGY FROM THE NORTHERN ROCKIES SOUTHEAST TOWARDS THE
SOUTHERN PLAINS. PREFER A MORE SOUTHERN TRACK TO THIS ENERGY AS
MODELS MAY BE TOO QUICK TO EJECT IT NORTHEAST TOWARDS THE GREAT
LAKES. THERE LOOKS TO BE BETTER INSTABILITY IN THE WARM SECTOR OF
THIS SYSTEM...SO WILL HAVE TO WATCH WHERE THE SURFACE LOW AND WARM
FRONT SET UP. DO THINK THERE WILL BE ENOUGH OF A COLD TAP FOR SOME
WET SNOW SOMEWHERE ACROSS THE REGION. MOST LIKELY AREA AT THIS
TIME LOOKS TO BE NORTH AND WEST OF THE MISSOURI OZARKS.

THIS WEEKEND AND EARLY NEXT WEEK...DO NOT SEE MUCH CHANGE IN THE
LONG WAVE PATTERN WITH DIGGING ENERGY CONTINUING TO BE FAVORED OUT
OF THE NORTHERN ROCKIES. BOTH THE GFS AND ECMWF DO INDICATE
ANOTHER DECENT SYSTEM AFFECTING THE REGION SOMETIME EARLY NEXT
WORK WEEK. PLENTY OF TIME TO HONE IN ON THIS ONE.

SCHAUMANN

&&

.AVIATION...
STRONG TO SEVERE THUNDERSTORMS WILL IMPACT BOTH THE JOPLIN AND
SPRINGFIELD AIRPORTS TODAY.  JOPLIN WILL BE IMPACTED THIS
MORNING...WHILE STORMS WILL BE OVER SPRINGFIELD BY MID DAY.  A COLD
FRONT WILL FOLLOW IN THE WAKE OF THESE STORMS...BRINGING IN SOME
COOLER AIR.  A WIND SHIFT TO THE NORTHWEST WILL ALSO OCCUR.

CEILINGS AND VISIBILITIES WILL HAVE A CHANCE TO DIP INTO THE ARF
CONTINUE.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>095-101>103.

KS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 24, 3:23 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 AM CDT TUE MAR 24 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
323 AM CDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST
KANSAS AND PORTIONS OF THE MISSOURI OZARKS TODAY. LARGE
HAIL...DAMAGING WINDS...TORNADOES...AND LOCALIZED AREAS OF FLASH
FLOODING WILL ALL BE POSSIBLE.

THUNDERSTORMS WILL IMPACT SOUTHEAST KANSAS AND FAR WESTERN
MISSOURI DURING THE EARLY MORNING PERIOD...EVENTUALLY TRANSLATING ACROSS
SOUTHERN AND CENTRAL MISSOURI DURING THE MORNING AND EARLY AFTERNOON.

INSTABILITY LEVELS CONTINUE TO BE LIMITED...HOWEVER...DUE TO A
HIGHLY SHEARED ATMOSPHERE...SOME STORMS WILL BECOME
ORGANIZED...CREATING AN INCREASED POTENTIAL FOR SEVERE WEATHER TO
OCCUR.

IN ADDITION TO TODAYS THUNDERSTORMS...WIND GUSTS WILL EXCEED 40
MPH AT TIMES TODAY...PARTICULARLY IN AREAS ALONG AND NORTH OF A
LINE FROM NEOSHO AND SALEM. A WIND ADVISORY IS IN EFFECT FOR THESE
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY NIGHT AND INTO
FRIDAY. A VIGOROUS SHORTWAVE WILL APPROACH THE REGION FROM THE
WEST...INTERACTING WITH GULF MOISTURE TO PRODUCE WIDESPREAD
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE NEEDED TODAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Mar 24, 8:28 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT TUE MAR 24 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TSTM WND DMG     STOVER                  38.44N  92.99W
03/24/2009                   MORGAN             MO   TRAINED SPOTTER

            ROOF DAMAGE TO SCHOOL IN TOWN.

&&

HATCH
Local storm report, Mar 24, 8:59 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CDT TUE MAR 24 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     6 N CARL JUNCTION       37.26N  94.57W
03/24/2009                   JASPER             MO   LAW ENFORCEMENT

            CARL JUNCTION FIRE CHIEF INDICATED THAT HIGH WINDS
            ASSOCIATED WITH THUNDERSTORM OUTFLOW PRODUCED AN
            ESTIMATED 100 YARD WIDE DAMAGE PATH. A LARGE TREE WAS
            UPROOTED...SHINGLES WERE REMOVED FROM ROOFS AND SOME
            WINDOWS WERE BROKEN OUT OF A FEW CARS.

&&

HATCH
Local storm report, Mar 24, 9:01 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 AM CDT TUE MAR 24 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TSTM WND DMG     STOVER                  38.44N  92.99W
03/24/2009                   MORGAN             MO   TRAINED SPOTTER

            ROOF DAMAGE TO LUTHERAN SCHOOL IN TOWN.

&&

CORRECTED REMARKS

HATCH
Special weather statement, Mar 24, 9:01 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 AM CDT TUE MAR 24 2009

MOZ066-077-078-241430-
BARTON MO-CEDAR MO-VERNON MO-
901 AM CDT TUE MAR 24 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BARTON...SOUTHEASTERN
VERNON AND WEST CENTRAL CEDAR COUNTIES UNTIL 930 AM CDT...

AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERDELLA...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

KARDELL
Local storm report, Mar 24, 9:36 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 AM CDT TUE MAR 24 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             EL DORADO SPRINGS       37.88N  94.02W
03/24/2009  E0.25 INCH       CEDAR              MO   PUBLIC

            ALONG WITH 35 MPH WINDS.

&&

HATCH
Local storm report, Mar 24, 10:29 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT TUE MAR 24 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1021 AM     HAIL             4 ESE LOWRY CITY        38.12N  93.66W
03/24/2009  E0.75 INCH       ST. CLAIR          MO   PUBLIC

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 5:43 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Vernon62 min
Mar 24, 6:14 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair61 min
Mar 24, 7:03 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan57 min
Mar 24, 7:34 AM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Morgan, St. Clair, Vernon6 hr
Mar 24, 7:53 AM CDTTornado WarningSGFBenton, Camden, Morgan23 min
Mar 24, 9:29 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon31 min
Mar 24, 9:38 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper37 min
Mar 24, 10:03 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon42 min
Mar 24, 10:13 AM CDTFlash Flood WarningSGFJasper, Newton4 hr
Mar 24, 10:42 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair63 min
Mar 24, 10:48 AM CDTTornado WarningSGFBenton, Hickory, St. Clair27 min
Mar 24, 11:32 AM CDTSevere Thunderstorm WarningSGFBenton, Dallas, Hickory, Polk28 min
Mar 24, 11:39 AM CDTSevere Thunderstorm WarningSGFBarry, Stone66 min
Mar 24, 11:52 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone53 min
Mar 24, 12:05 PM CDTSevere Thunderstorm WarningSGFGreene, Webster55 min
Mar 24, 12:15 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede30 min
Mar 24, 12:16 PM CDTSevere Thunderstorm WarningSGFTaney59 min
Mar 24, 12:20 PM CDTFlash Flood WarningSGFBarry, Christian, Dallas, Greene, Hickory, Lawrence and 4 more4 hr
Mar 24, 12:21 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Polk39 min
Mar 24, 12:38 PM CDTSevere Thunderstorm WarningSGFChristian20 min
Mar 24, 1:49 PM CDTAreal Flood WarningSGFBarton, Benton, Cedar, Morgan, St. Clair, Vernon6 hr
Mar 24, 2:43 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon47 min
Mar 24, 3:39 PM CDTFlash Flood WarningSGFHowell, Oregon, Ozark, Shannon6 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.